Journal Article

Bayesian model selection for partially observed diffusion models

Petros Dellaportas, Nial Friel and Gareth O. Roberts

in Biometrika

Published on behalf of Biometrika Trust

Volume 93, issue 4, pages 809-825
Published in print December 2006 | ISSN: 0006-3444
Published online December 2006 | e-ISSN: 1464-3510 | DOI:
Bayesian model selection for partially observed diffusion models

Show Summary Details


We present an approach to Bayesian model selection for finitely observed diffusion processes. We use data augmentation by treating the paths between observed points as missing data. For a fixed model formulation, the strong dependence between the missing paths and the volatility of the diffusion can be broken down by adopting the method of Roberts & Stramer (2001). We describe how this method may be extended to the case of model selection via reversible jump Markov chain Monte Carlo. In addition we extend the formulation of a diffusion model to capture a potential non-Markov state dependence in the drift. Issues of appropriate choices of priors and efficient transdimensional proposal distributions for the reversible jump algorithm are also addressed. The approach is illustrated using simulated data and an example from finance.

Keywords: Exchange rate; Markov chain Monte Carlo; Non-Markov process; Reversible jump.

Journal Article.  0 words. 

Subjects: Probability and Statistics

Full text: subscription required

How to subscribe Recommend to my Librarian

Users without a subscription are not able to see the full content. Please, subscribe or login to access all content.